Jump to content
CrazyBoards.org

New BP2 Dx. Need help!


Recommended Posts

So I just got a recent Dx of BP2. Finally glad to have some answers and know why I feel the way I do. Anyways, I'm having a bit of a problem with my meds! I'm currently taking pristiq, trazodone, lamictal, and lorazepam. The lamictal is new, so far I'm really liking it, been on it for about 4 days, however I'm still feeling quite manic. It's like the depression side of the BP is gone but the hypomania is still there, can hardly keep still or sleep. Any advice on what I should take away/add to my med cocktail? I feel like the trazodone doesn't do anything for my sleep. So many questions! Needing many answers! Thank you.

Link to comment
Share on other sites

I would call your pdoc and describe what you are experiencing.

 

For many people, Lamictal is more of an antidepressant than a stabilizer. Also, if you just started, you are probably on a sub-therapeutic dose. The lorazepam can help with the hypo, but it's not really a mood stabilizer. Yep, I'd call your doc.

Link to comment
Share on other sites

Lamictal is going to take a bit to kick in because of the slow titration up. Some people have a rough time getting to the proper dose, but once you're there, you should notice a difference.

 

Do you take the lorazepam as needed? It should help with the restlessness. If it gets really out of hand, you can ask for a PRN until the lamictal is at a therapeutic dose and the mania is gone.

 

I found trazodone didn't help me sleep, but I woke up hungover.. Yech. Some really swear by it. As we say, YMMV: your mileage may vary.

 

Try and be patient with the lamictal.

 

ETA: Do you have a tdoc? (Therapist) One can e incredibly useful, especially if you've just been diagnosed. If there are any offers of groups and whatnot, take advantage of what you can get.Also, keep a mood log. I say this a lot, I keep a log myself. I use patientslikeme.com, which is very detailed. You can get trackers for phones as well.

Edited by thesystemisdown
Forgot stuff
Link to comment
Share on other sites

It could just be a mixture of you having the lamictal. I was on it for a year but I didn't notice any change.....Ativan should help you sleep and the jittery feeling you get.....I really don't have sleep issues because I take seroquel and other stuff but even before I was diagnosed BP. I never had a problem with sleeping. I would wake up in a good mood high as heck and enjoyed every minute of it.....Just be patient. Talk to your doc about the troubles your having.

Link to comment
Share on other sites

Just talked to my doc and we are gonna add Abilify to the mix, and we talked about tapering me off the trazodone and the pristiq which could actually be making me worse. I had a bad psychiatrist before this one which I think really messed me up. Ugh I just want to feel stable.

Link to comment
Share on other sites

Just talked to my doc and we are gonna add Abilify to the mix, and we talked about tapering me off the trazodone and the pristiq which could actually be making me worse. I had a bad psychiatrist before this one which I think really messed me up. Ugh I just want to feel stable.

 

That's the approach my pdoc took - eliminate the ADs and focus on stabilizers with antidepressant qualities. She also included an antimanic with Lamictal titration.

 

Abilify can be stimulating for some. It was too much so for me. I also had pretty bad akathisia from it. If the med causes you to bounce around more or have a really unpleasant need to move, call your pdoc. Increasing the dose can help with the former and there are meds that can help with the latter. Good luck!

Link to comment
Share on other sites

It is great to know answers, or at least reasons so you can ask better questions. I sugest keeping a log of symptoms regarding your meds (also any non-psych ones, as I know when my thyroid is wacky or the syntroid is not playing nice it gives me mood issues, and headaches and other stuff that my psych meds can give). Also keep your Pdoc in the loop and if need be you will be better prepared for your next apointment.

Link to comment
Share on other sites

Nope. Not a good idea to stop any med abruptly.

 

Trazadone was a disaster for me. It didn't make me fall asleep when I took it, but about 12 hours later (i.e., during the day time), I would suddenly get so tired I felt like I wanted to lie down on the floor of wherever I was. I had to crash at friends' places a few times, because I was too zonked to drive. AND I started being unable to differentiate what I had dreamt, and what had actually happened in real life

Link to comment
Share on other sites

I had a rocky ride starting Lamictal, too. Once you get up to 200mg, things should smooth out, especially with Abilify added and the antidepressants taken away. I think your doc has the right idea. 

 

Since you're newly diagnosed, I would suggest educating yourself about BP. Have a look at some of the titles in the CrazyStore, you could check if your local library has any of them if you don't want to purchase. I found reading some books gave me a more thorough understanding than I'd gotten from reading bits and pieces online. 

 

Seeing a tdoc, could be a really good idea at this point, too. They can help you work out what are your warning signs, triggers, lifestyle factors and things like that. They can help a lot with working out just how bipolar manifests in your life. If you are more aware, you're more able to act quickly when you see signs of an impending episode and potentially more able to prevent an episode.

 

If there are any support groups in your area, they can be a great resource, too. 

 

Basically, education and support are really important, so I'd encourage you to take up any that is available to you.

 

Good luck :)

Link to comment
Share on other sites

be patient. very patient. it takes a long time to find something that works just right.  It  is so easy to forget that in our " I want it and need it now society."  Especially when things suck.  We've all been there.   It takes a while to get stabilized. I don't know of many people that it happens for right away.

 

I second what was said about getting as educated as you can. Welcome aboard the rocky boat, and never go off of a drug cold turkey without consulting your pdoc and discussing tapering.  It's miserable. just sayin' :o

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...